Cramps : Hi everyone hope you are all doing well I... - MPN Voice

MPN Voice

6,250 members8,467 posts

Cramps

Windy51
Windy51

Hi everyone hope you are all doing well I’m wondering does anyone get cramps I do especially in my legs I have to jump out of bed a lot worse at night I think magnesium helps a it I will have to go on it again not sure if it’s ok to take with ET 🥴

22 Replies
oldestnewest

Yes to cramps at night. Worse in my left leg where I have surgery. I am also chronically Magnesium deficient. I recently increased the dose and changed the form as advised by my Integrative Medicine doc. This was actually for another reason, but maybe it will help with the cramps too.

Windy51
Windy51 in reply to hunter5582

Thanks hunter

paintbox
paintbox in reply to hunter5582

Hi hunter, is magnesium deficiency a symptom / result of the ET or of other conditions?

Ps I hope you're keeping well

hunter5582
hunter5582 in reply to paintbox

Magnesium deficiency can be caused by different things, including side effects from some meds. In my case, it is likely the Nexium I have to take for GERD. Proton pump inhibitors are notorious for this adverse effect.

Thanks for the well wishes. The magnesium seems to be helping. No more incidents of visual migraine or palinopsia so far. Am hopeful the present course of tx will work.

I get cramps in my legs, more so at night. I might try magnesium - think I get enough from my diet, but maybe not. You could check with haematology if you're concerned, do they check your magnesium levels?

Windy51
Windy51 in reply to Minu68

I will check

Yes when I get dehydrated I get cramps. I take magnesium and drink lots of water to keep them at bay.

Hi you need to be on Quinine Bisulphate tablets I used to suffer terribly about 14 years ago with night cramps I’ve been on quinine ever since and very rarely get cramp now, have a word with your GP cheers Mick.

Windy51
Windy51 in reply to Chemo01

Thanks I will

Pte82
Pte82 in reply to Chemo01

Chemo01, your fortunate because quinine-induced thrombocytopenia can result in a severe drop in platelet count. Why only a small minority of patients who take quinine develop thrombocytopenia is unclear but it's important to be aware of quinine's effect on platelet count.

I remember posting about cramps in the past and getting all sorts of weird and wonderful cures including ingesting mustard and pickle juice! I personally used to avoid the addition of salt on my food and in cooking believing it was bad for me. However I have found that with small concessions adding salt that I have had far less frequent cramps. Please check out the side effects of quinine too. I was warned against it by my haematologist. Of course we all differ so much and what works for one will not necessarily help another but I hope you find something as cramp is so painful. Best wishes Jan

Windy51
Windy51 in reply to beetle

Thanks

I get cramps in my legs and shoulders sometimes and two of my doctors recommended tonic water, for the quinine.

I get occasional leg cramps at night.Ive also had forearm and hand cramps. I try to stay hydrated. And remain aware of my mineral levels Diluted Gatorade helps on hot days

I have leg cramps at night, and mentioned them during my most recent visit to my cardiologist. I am being tested for blockages in my arteries. an ultrasound found a small, partial blockage in my right femoral artery so I'm waiting for a more definitive test; CTA scan with contrast. Hoping something can be DONE about it...........

yes especially in bed ,

ET for 25 years

town crier

Yep, chronically...then a Dr said: "I forgot to tell you...you need to take magnesium supplement, daily for the rest of your life".

Cheers,

Uzza

Windy51
Windy51 in reply to Uzza

Ok thanks

Mikes21
Mikes21 in reply to Uzza

What dosage please?

Pte82
Pte82 in reply to Mikes21

mikes21 search on "krispin magnesium" for dosage information. Also search on "nothing boring about boron" as it helps you absorb and retain magnesium. Magnesium is required to activate vitamin B1 (thiamine) and vitamin D in addition to a staggering number of other processes. Search on "thiamine muscle cramps" and "thiamine restless leg" or"thiamine macular degeneration"to see how important it is to maintain sufficient magnesium to activate thiamine. Then search on "magnesium vitamin D" Always consult your health care professional before using any supplement.

Uzza
Uzza in reply to Mikes21

As per recommended dose, if you use too much it can cause intestinal problems. Buy those supplements that don't include Magnesium Oxide: 88herbs.com/best-magnesium-...

Cheers.

You may also like...